Alert archive / Colorado / Tornado Warnings in 2006
Tornado Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jun 5, 2006, 4:49 PM MDT for Washington County, Colorado. It was in force for 41 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2006, 4:49 PM MDT (22:49 UTC)
- Expired
- Jun 5, 2006, 5:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Washington County, CO
The radar
The Goodland radar (KGLD), 123 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:19 PM MDT | HAIL 1.75 | 9 Nne Arickaree School, CO | |
| Jun 5, 5:26 PM MDT | HAIL 1.75 | 13 E Anton, CO | |
| Jun 5, 5:32 PM MDT | HAIL 1 | 1 E Cope, CO | |
| Jun 5, 5:34 PM MDT | HAIL 0.88 | 2 Sw Cope, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:54 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2605 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KBOU 052249 TORBOU COC121-052330- /O.NEW.KBOU.TO.W.0006.060605T2249Z-060605T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DENVER CO 449 PM MDT MON JUN 5 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN WASHINGTON COUNTY IN NORTHEAST COLORADO * UNTIL 530 PM MDT * AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES EAST OF ELBA...OR ABOUT 18 MILES SOUTHEAST OF AKRON. THIS STORM WAS MOVING NORTH AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELBA...COPE AND ARICKAREE SCHOOL. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3957 10318 3958 10281 4006 10281 4006 10319 $$ RPK
3 follow-up statements
000 WWUS55 KBOU 052303 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 502 PM MDT MON JUN 5 2006 COC121-052330- /O.CON.KBOU.TO.W.0006.000000T0000Z-060605T2330Z/ WASHINGTON CO- 502 PM MDT MON JUN 5 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR SOUTHEASTERN WASHINGTON COUNTY... AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF ARICKAREE SCHOOL...OR ABOUT 27 MILES SOUTHEAST OF AKRON. THIS STORM WAS MOVING SOUTH AT 25 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COPE AND ARICKAREE SCHOOL. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3957 10318 3958 10281 4006 10281 4006 10319 $$ RPK
000 WWUS55 KBOU 052318 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 518 PM MDT MON JUN 5 2006 COC121-052330- /O.CON.KBOU.TO.W.0006.000000T0000Z-060605T2330Z/ WASHINGTON CO- 518 PM MDT MON JUN 5 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR SOUTHEASTERN WASHINGTON COUNTY... AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED 4 MILES EAST OF ARICKAREE SCHOOL...OR ABOUT 32 MILES SOUTHEAST OF AKRON. THIS STORM WAS MOVING SOUTH AT 25 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COPE AND ARICKAREE SCHOOL. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3957 10318 3958 10281 4006 10281 4006 10319 $$ RPK
000 WWUS55 KBOU 052335 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 532 PM MDT MON JUN 5 2006 COC121-052342- /O.EXP.KBOU.TO.W.0006.000000T0000Z-060605T2330Z/ WASHINGTON CO- 532 PM MDT MON JUN 5 2006 ...THE TORNADO WARNING FOR SOUTHEASTERN WASHINGTON COUNTY EXPIRED AT 530 PM MDT... A SEVERE THUNDERSTORM WAS LOCATED OVER EXTREME SOUTHEAST WASHINGTON COUNTY NEAR COPE MOVING SOUTH AT 25 MPH. THIS STORM WILL PRODUCE HAIL UP TO GOLFBALL SIZE AND WINDS UP TO 60 MPH OVER EXTREME SOUTHEASTERN WASHINGTON COUNTY THROUGH 6 PM MDT HOWEVER THE THREAT OF TORNADOES HAS DIMINISHED. LAT...LON 3957 10318 3958 10281 4006 10281 4006 10319 $$ RPK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 5, 2:45 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 5, 2:45 PM MDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 245 PM MDT MON JUN 5 2006 .SHORT TERM DISCUSSION...WEAK CONVECTION UNDERWAY THIS AFTERNOON WITH INITIAL DEVELOPMENT ALONG HIGHER TERRAIN NEAR THE WY AND CO BORDER. DEWPOINTS HAVE MIXED OUT OVER THE FRONT RANGE WITH READINGS DOWN INTO THE 30S. HIGHER DEWPOINT AIR STILL IN PLACE ACROSS THE FAR EASTERN PLAINS WITH READINGS AROUND 50. THERE IS ALSO A WEAK FRONT PUSHING THROUGH NERN CO...AROUND A LINE FROM JUST NORTH OF AKO TO OGA. SPC HAS ALREADY GONE WITH A SVR THUNDERSTORM WATCH ACROSS OUR FAR ERN CO COUNTIES UNTIL 02Z THIS EVENING. LAPS ANAYLSIS SHOWING 1500-2000J/KG ACROSS THE WATCH AREA AND THESE NUMBERS CONCIDE WITH CAPE FCST SOUNDINGS. MAIN THREATS WILL BE HAIL UP TO ONE INCH IN DIAMTER AND DAMAGING WINDS WITH THE 30-40KT MID LVL FLOW AVAILABLE. FOR TUESDAY...RIDGE ALOFT WILL BE AMPLIFYING INTO CO. WATER VAPOR IMAGERY SHOWING SOME OF THIS DRIER AIR ACROSS THE NRN GREAT BASIN WHICH WILL BE MOVING INTO OUR AREA. QUESTION WILL BE HOW MUCH LOW LVL MSTR CAN WE HOLD ONTO FOR TUESDAY. FCST SOUNDINGS SHOW FAIRLY GOOD CAP IN PLACE ACROSS THE FAR NERN PLAINS WHILE THERE MAY BE ENOUGH INSTABILITY TO POP A FEW STORMS ACROSS THE FRONT RANGE AND WESTERN PORTIONS OF THE PALMER DIVIDE. AS USUAL...NAM DEWPOINTS ARE TOO HIGH TUES AFTN WITH READINGS IN THE 50S. THESE SHOULD BE ABLE TO MIX OUT IN MOST LOCATIONS. BETTER POTENTIAL INSTABILITY FOR TUE AFTN BUT FLOW ALOFT WILL BE QUITE A BIT WEAKER AS THE RIDGE MOVES CLOSER TO US. STORMS SHOULD BE MORE PULSY IN NATURE AND WILL CONTINUE WITH MAINLY ISOLD POPS...BEST CHANCES IN THE FOOTHILLS BUT NOT UNTIL LATER IN THE DAY DUE TO LOW LVL STABILITY. .LONG TERM DISCUSSION...PERSISTANT UPR RDG WL DRIFT JUST A BIT EWD WED ALLOWING FOR SLY FLOW TO DVLP ACRS THE AREA. DPR MSTR SHOULD BE STEERED INTO THE RGN AS A RESULT. LOOKG AT MDL SOUNDINGS...PW AMTS CLIMB PROGRESSIVELY UPWARD WED...REACHING NRLY AN INCH BY WED NIGHT. HWVR...TEMP PROFILE NOT AT ALL FVRBL FOR DEEP CONVECTION AS AIRMASS WL REMAIN HOT THROUGHOUT THE WEEK. DUE TO THE AMT OF MSTR AVBL WED AND THURS...WENT AHD AND INCRSD POPS OVR THE MTNS TO SCT. WL LV PLAINS IN ISOLD POPS CAT AS IT WL PBLY BE TOO STBL FOR MUCH TSTM ACTIVITY. TEMPS WL RMN IN THE LWR 90S FOR MOST OF THE WEEK ACRS THE PLAINS. CLDS AND SOME PRECIP SHOULD TEMPER READINGS SOMEWHAT IN THE MTNS THOUGH. HEADING INTO THE WEEKEND...MSTR CONNECTION FROM THE SOUTH WILL BE SHUT OFF AS A TROF OVR THE PACIFIC NW MOVES INTO THE NRN ROCKY MTN STATES. INCRSG WLY FLOW ALF WL PUSH MUCH OF THE MSTR EAST OF US SO WL RMV POPS FROM THE PLAINS THIS WKND. MORE HOT TEMPS EXPECTED GIVEN THE AIRMASS OVER THE AREA AND INCRS SUBSIDENCE APPARENT IN THE CROSS SECTIONS. WL KEEP TEMPS IN THE 90S FOR FRIDAY AND SAT. LONGER RANGE MDLS INDG A SIGNIFICANT PUSH OF COOL AIR WL INFILTRATE THE NRN PLAINS. DGEX AND EARLIER RUNS OF THE GFS INDG COOL AIR WL SPILL INTO THE PLAINS MONDAY...BUT LATER GFS RUNS KEEP THE FRONT HUNG UP TO OUR NORTH. EITHER WAY...IT APPEARS COOLER WEATHER MAY FINALLY RETURN BY THE MIDDLE OF NEXT WEEK. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SWE/K046
Hazardous weather outlook, Jun 5, 11:40 AM MDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DENVER CO 1140 AM MDT MON JUN 05 2006 COZ030>051-061200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1140 AM MDT MON JUN 05 2006 ...CORRECTION TO SPOTTER INFORMATION STATEMENT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE FRONT RANGE FOOTHILLS AND ALONG THE CONTINENTAL DIVIDE DURING THE EARLY AFTERNOON HOURS. ADDITIONAL DEVELOPMENT WILL SPREAD OVER THE EASTERN PLAINS TOWARDS MID AFTERNOON BEFORE ENDING DURING THE EVENING HOURS. THUNDERSTORMS FROM LAST NIGHT ACROSS KANSAS AND NEBRASKA HAS ALLOWED LOW LEVEL MOISTURE TO REMAIN ON THE HIGH SIDE ACROSS THE FAR EASTERN PLAINS. A FEW STORMS OF THESE STORMS MAY BECOME SEVERE...MAINLY EAST OF A LINE FROM LIMON TO GREELEY. HAIL UP TO ONE INCH IN DIAMETER ALONG WITH DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. ACROSS THE URBAN CORRIDOR...MOISTURE LEVELS REMAIN LOWER...SO THE MAIN THREAT WILL BE GUSTY WINDS WITH THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM ACROSS THE EASTERN PLAINS OF COLORADO...MAINLY EAST OF A LINE FROM LIMON TO GREELEY. SWE/046
In the hours before
Local storm report, Jun 5, 3:50 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
350 PM MDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 3 SE STERLING 40.62N 103.17W
06/05/2006 M1.75 INCH LOGAN CO LAW ENFORCEMENT
0338 PM HAIL STERLING 40.65N 103.21W
06/05/2006 M0.75 INCH LOGAN CO TRAINED SPOTTER
0331 PM HAIL 1 NW STERLING 40.66N 103.23W
06/05/2006 M1.25 INCH LOGAN CO AMATEUR RADIO
0328 PM HAIL 6 W STERLING 40.65N 103.33W
06/05/2006 M0.75 INCH LOGAN CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jun 5, 4:29 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
429 PM MDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 5 W OTIS 40.15N 103.06W
06/05/2006 M1.00 INCH WASHINGTON CO TRAINED SPOTTER
0415 PM HAIL 8 ENE AKRON 40.21N 103.07W
06/05/2006 M0.75 INCH WASHINGTON CO TRAINED SPOTTER
0344 PM HAIL 3 SE STERLING 40.62N 103.17W
06/05/2006 M1.75 INCH LOGAN CO LAW ENFORCEMENT
0338 PM HAIL STERLING 40.65N 103.21W
06/05/2006 M0.75 INCH LOGAN CO TRAINED SPOTTER
0331 PM HAIL 1 NW STERLING 40.66N 103.23W
06/05/2006 M1.25 INCH LOGAN CO AMATEUR RADIO
0328 PM HAIL 6 W STERLING 40.65N 103.33W
06/05/2006 M0.75 INCH LOGAN CO TRAINED SPOTTER
&&
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:00 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 45 min |
| Jun 5, 3:29 PM MDT | Tornado Warning | BOU | Logan | 46 min |
| Jun 5, 3:46 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 39 min |
| Jun 5, 4:22 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 53 min |
| Jun 5, 4:25 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 50 min |
| Jun 5, 4:31 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 44 min |
| Jun 5, 5:31 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 29 min |
Nearby
Tornado Warnings in Colorado, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.